Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 19, 2011, 3:43 AM MST. It took effect at Jan 20, 2011, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2011, 3:43 AM MST (10:43 UTC)
- In effect from
- Jan 20, 2011, 12:00 PM MST
- Expired
- Jan 20, 2011, 3:18 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS75 KTFX 191043 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 343 AM MST WED JAN 19 2011 MTZ009-010-048-192200- /O.NEW.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 343 AM MST WED JAN 19 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY THURSDAY AFTERNOON AND EVENING. * WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED THURSDAY AFTERNOON AND EVENING. GUSTS COULD REACH 80 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS U.S. HIGHWAY 89...AND U.S. HIGHWAY 287. WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES... MAKING TRAVEL ESPECIALLY DIFFICULT. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...AND LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
956 WWUS75 KTFX 192159 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 259 PM MST WED JAN 19 2011 MTZ012-044-046-049>051-200600- /O.EXA.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/ CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...SHELBY...CONRAD...FAIRFIELD...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE 259 PM MST WED JAN 19 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND GUSTY THURSDAY AFTERNOON AND EVENING. * WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. * OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FORTHOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS. WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES... MAKING TRAVEL ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ009-010-048-200600- /O.CON.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 259 PM MST WED JAN 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY THURSDAY AFTERNOON AND EVENING. * WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED THURSDAY AFTERNOON AND EVENING. GUSTS COULD REACH 80 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FORTHOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS U.S. HIGHWAY 89...AND U.S. HIGHWAY 287. WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN PASSES... MAKING TRAVEL ESPECIALLY DIFFICULT. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...AND LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
857 WWUS75 KTFX 200413 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 913 PM MST WED JAN 19 2011 MTZ009-010-048-201215- /O.UPG.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/ /O.NEW.KTFX.HW.W.0006.110120T1500Z-110121T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 913 PM MST WED JAN 19 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY THURSDAY MORNING THROUGH EVENING. * WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. GUSTS COULD REACH 80 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. WINDS MAY ALSO CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO ONE QUARTER MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-044-046-049>051-201215- /O.CON.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/ CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...SHELBY...CONRAD...FAIRFIELD...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE 913 PM MST WED JAN 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND GUSTY THURSDAY AFTERNOON AND EVENING. * WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. * OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
572 WWUS75 KTFX 201018 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 318 AM MST THU JAN 20 2011 MTZ012-049>051-201130- /O.CAN.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/ CASCADE-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FAIRFIELD...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE 318 AM MST THU JAN 20 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. GUSTY WEST WINDS WILL INCREASE THROUGH THE DAY AND ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. HOWEVER...WIDESPREAD WINDS ABOVE HIGH WIND CRITERIA ARE NOT EXPECTED. AS A RESULT...THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ MTZ044-046-202200- /O.UPG.KTFX.HW.A.0003.110120T1900Z-110121T0600Z/ /O.EXB.KTFX.HW.W.0006.110120T1800Z-110121T0600Z/ TOOLE-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...SHELBY 318 AM MST THU JAN 20 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS WARNING. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG AND GUSTY THURSDAY AFTERNOON AND EVENING. * WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. WINDS MAY ALSO REDUCE VISIBILITY AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ014-202200- /O.EXB.KTFX.HW.W.0006.110120T1800Z-110121T0600Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...ROGERS PASS 318 AM MST THU JAN 20 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE EXPECTED IN NORTHERN AND CENTRAL PORTIONS OF LEWIS AND CLARK COUNTY THIS MORNING THROUGH LATE EVENING. * WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. GUSTS COULD REACH 80 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. WINDS MAY ALSO CAUSE AREAS OF BLOWING SNOW AT TIMES. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS AND ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-048-202200- /O.CON.KTFX.HW.W.0006.110120T1500Z-110121T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 318 AM MST THU JAN 20 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY THIS MORNING THROUGH LATE EVENING. * WINDS: WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. GUSTS COULD REACH 80 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS. WINDS MAY ALSO CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO ONE QUARTER MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS...AND CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 18, 10:45 PM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 18, 10:45 PM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1045 PM MST TUE JAN 18 2011 AVIATION SECTION UPDATED .UPDATE... TONIGHT...A SHORTWAVE WILL CROSS SOUTHWEST MONTANA TONIGHT AND BRING A PERIOD OF LIGHT SNOW ACROSS THE AREA. DYNAMICS ARE NOT STRONG AND THE SHORTWAVE WILL MOVE THROUGH THE AREA QUICKLY...SO ACCUMULATIONS WILL REMAIN ON THE LOW SIDE. AN ADVISORY FOR THE AREA HAS BEEN ISSUED AND WILL BE CONTINUED. LOWERED A FEW TEMPS IN CENTRAL MONTANA AND RAISED SOME IN THE SOUTHWEST...BUT GENERALLY MINOR CHANGES. ZELZER && .AVIATION... UPDATED 0545Z. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEASTWARD THROUGH THE REGION THIS EVENING. EXPECT WIDESPREAD LIGHT SNOW OVER MUCH OF SOUTHWEST MONTANA...PRODUCING WIDESPREAD IFR CONDITIONS ALONG WITH MOUNTAINS OBSCURED. SCATTERED SNOW SHOWERS CAN BE EXPECTED IN THE GREAT FALLS AND LEWISTOWN AREA...WHILE AREAS OF FOG ARE EXPECTED IN THE HAVRE AREA. THE PRECIP WILL GENERALLY END FROM WEST TO EAST...AND EXIT THE BOZEMAN AREA AROUND 16Z WEDNESDAY. EXPECT AFTERNOON AND EVENING CLEARING OVER MUCH OF THE REGION AFTER 20Z WEDNESDAY. BRUSDA && .PREV DISCUSSION... /ISSUED 500 PM MST TUE JAN 18 2011/ TONIGHT THROUGH THURSDAY...A SHORTWAVE WILL BE MOVING SOUTH THROUGH THE REGION TONIGHT. THE MAIN MOISTURE AND LIFT WITH THIS DISTURBANCE SHOULD BE OVER SOUTHWEST MONTANA. KEPT THE CHANCE OF SNOW THERE AT OR NEAR 100 PERCENT. SNOW ACCUMULATIONS WILL BE AROUND A COUPLE INCHES OVER THE PLAINS OF CENTRAL MONTANA AND THE VALLEYS OF SOUTHWEST MONTANA. SOUTHWEST MOUNTAINS WILL SEE MORE SNOW...LIKELY IN THE 6 TO 8 INCH RANGE. WITH ROADS ALREADY SLICK AND A COUPLE INCHES OF NEW SNOW POSSIBLE BEFORE TOMORROW MORNING...HAVE GONE AHEAD WITH ISSUING A WINTER WEATHER ADVISORY FOR SOUTHWEST MONTANA FROM TONIGHT THROUGH TOMORROW MORNING. THE SHORTWAVE WILL EXIT THE REGION MIDDLE OF THE DAY WEDNESDAY BUT MOISTURE IS EXPECTED TO INCREASE ONCE AGAIN THURSDAY WITH SNOW OVER THE ROCKY MOUNTAINS POSSIBLE LATER THURSDAY. DOWN- SLOPE WINDS LOOK TO CONFINE THE SNOW MAINLY TO THE MOUNTAINS BUT LIGHT SNOW OVER THE PLAINS IS NOT OUT OF THE QUESTION. TEMPERATURES WILL BE COOLER WEDNESDAY DUE TO THE COLD AIRMASS ASSOCIATED WITH THE PASSAGE OF THE SHORTWAVE TONIGHT. WARMER HIGH TEMPERATURES APPROACHING FREEZING RETURN ON THURSDAY AS A RESULT OF DOWN- SLOPING. LINGERING COLD AIR MAY HOLD HIGH TEMPERATURES OVER THE YELLOWSTONE AREA TO THE 15 TO 20 DEGREE RANGE ON THURSDAY HOWEVER. THURSDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL RIDGE OF HIGH PRESSURE ALONG THE PACIFIC COAST WILL SLOWLY MOVE ONSHORE DURING THE PERIOD. INITIALLY...A SERIES OF DISTURBANCES WILL MOVE THROUGH THE RESULTING NORTHWEST FLOW ALOFT OVER THE TFX CWA...WHICH WILL GENERALLY KEEP A CHANCE OF PRECIPITATION IN THE MOUNTAINS WITH A LESSER CHANCE IN THE SOUTHWEST VALLEYS. WESTERLY DOWN-SLOPE SURFACE WINDS WILL MOSTLY PREVAIL DURING THIS TIME OVER THE PLAINS OF NORTH CENTRAL AND CENTRAL MONTANA...KEEPING THAT AREA MOSTLY DRY. HOWEVER...A RELATIVELY STRONG DISTURBANCE WILL MOVE OVER THE AREA THURSDAY NIGHT...WHICH WILL BRING A BETTER CHANCE OF SNOW. ALSO...A STRONG SHORTWAVE TROUGH WILL MOVE THROUGH MONTANA FRIDAY NIGHT INTO SATURDAY...BRINGING THE BEST CHANCE FOR MEASURABLE PRECIPITATION TO THE AREA. THIS SHORTWAVE WILL ALSO BRING COOLER CANADIAN AIR INTO THE AREA...LOWERING HIGH TEMPERATURES TO NEAR NORMAL...BUT KEEPING LOWS ABOVE NORMAL DUE TO THE INCREASED MOISTURE ASSOCIATED WITH THE SYSTEM. THE COOLER TEMPERATURES WILL LIKELY KEEP MOST PRECIPITATION IN THE FORM OF SNOW. BEFORE THIS SHORTWAVE MOVES INTO THE AREA AND THEN AFTER IT EXITS THE AREA...TEMPERATURES WILL GRADUALLY WARM TO ABOVE NORMAL LEVELS FROM WEST TO EAST ACROSS THE AREA AS THE UPPER LEVEL RIDGE APPROACHES THE AREA FROM THE WEST. DAYTIME TEMPERATURES AT LOWER ELEVATIONS WILL LIKELY WARM INTO THE UPPER 30S AND LOWER 40S BY TUESDAY. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 10 25 10 32 / 70 10 10 10 CTB 6 22 9 31 / 30 10 10 10 HLN 18 26 10 31 / 100 30 10 10 BZN 24 25 3 28 / 100 40 10 10 WEY 14 22 -11 18 / 100 60 10 10 DLN 21 24 6 28 / 100 50 10 10 HVR -1 13 -10 24 / 20 10 10 10 LWT 10 21 5 30 / 80 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 AM MST WEDNESDAY BEAVERHEAD... BROADWATER...GALLATIN...JEFFERSON...MADISON...MEAGHER. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 18, 5:55 PM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 555 PM MST TUE JAN 18 2011 MTZ008-015-052>055-191200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 555 PM MST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT BEGINNING AT 8 PM TONIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE IN THE VALLEYS...WITH 5 TO 10 INCHES IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>014-044>051-191200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 555 PM MST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.